Bilateral levofloxacin-induced achilles tendon rupture.

Bilateral levofloxacin-induced achilles tendon rupture.

PMID: 

Clin Med Insights Arthritis Musculoskelet Disord. 2019 ;12:1179544119835222. Epub 2019 Mar 5. PMID: 30858744

Abstract Title: 

Bilateral Levofloxacin-Induced Achilles Tendon Rupture: An Uncommon Case Report and Review of the Literature.

Abstract: 

Since the introduction of Fluoroquinolones (FQ) in 1960s, these antibiotics have been used in airway and urinary tract infections, due to absorption, biodisponibility, posology and long half-life time properties. However, several reports state that FQ can cause tendinopathy and rupture. These adverse effects can occur within hours after initial treatment to up to 6 months after withdrawal. FQ-induced tendinopathy was first reported in 1983; since then more than 100 cases have been published. FQ usage can lead to complete tendon rupture and no more than 8 to 15 cases are reported worldwide. Most of rupture cases have been associated to corticoid use and rheumatic, vascular or renal disease. The purpose of this case report is to present the challenging diagnosis of a bilateral rupture of Achilles tendon in an old patient, because of the uncommon of the presentation and to review the current literature on such a debilitating condition.

read more

19
Like
Save

Comments

Write a comment

*

This site uses Akismet to reduce spam. Learn how your comment data is processed.